question-icon

Does Modus help in delaying periods?

default
Posted on Wed, 11 May 2016
Question: My date is approaching on 4th or 5th March, I will be on vacation till 7th March.
Pls suggest is Modus 10mg is safer for delaying periods ?
doctor
Answered by Dr. Deepak (15 minutes later)
Brief Answer:
Yes. It can delay period.

Detailed Answer:
Hi...
Welcome to HCM.
Thank you for posting your query.

I understand your concern.

Modus 10mg contains Progesterone which can help in your case to delay period. Usually we advice to take these drugs 3 days before expected date of period ( In your case start from 1st) 3 times daily, till desired date (ie till 7th).
This is because Progesterone level in your body should gradually increase to cause desired effect.

Since you will be using it for short term, don't worry about any side effects. However it would be wise to take this pill under supervision of your local doctor.

Hope this helps you.
Have a happy vacation.
Take care, BYE.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Deepak (25 minutes later)
1. Doc is it safe to take such pills three time daily ? Isnt it heavy dose ?
2. Also I dont want bleeding or spotting to spoil my dresses and mood and I dnt want to even wear pad or tampoon .
3. Will i get acne by taking this medicine or weight gain?

Pls suggest.
doctor
Answered by Dr. Deepak (1 hour later)
Brief Answer:
Short course won't affect you much.

Detailed Answer:
Hi,

Thank you for follow up query.

I can understand that you have certain doubts about dosage.

These Progesterone preparations are used for various purposes. It is advisable to take them under supervision especially if you are taking them for a long duration. Dosage varies from 5 to 20 mg depending on the many factors. 10mg is quite a reasonable dose. If you are still worried about it, you can go for 5 mg also. Since you have still time, I think 5 mg should work for you.

Since you will be taking this only for a week or so, I don't think you will have to worry about side effects as I have already mentioned in previous query.

NOTE: Don't forget to take even a single dose also.

Hope this clears all of your doubts.
Feel free to ask further query.

Take care. Bye.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Deepak (44 minutes later)
Will i get spotting or acne if I take 10mg daily at night starting from today ?
doctor
Answered by Dr. Deepak (7 minutes later)
Brief Answer:
NO.

Detailed Answer:
Hi..
Welcome back again.

I can assure you again.
You wont get these side effects by taking Progesterone on short term.
Your body produces these level of harmones naturally. Now you are just supplementing it for few more days. That is all.

I would start 5 mg tablets three times a day; that is enough as I said earlier. You need sufficient amount of Progesterone in your body. 10mg once daily at night may not be sufficient. However please discuss with your gynecologist and follow their instruction.

You wont get acne by this dose. But you can get it due to unnecessary tension !!

Hope your doubt is cleared.
Once again have a happy vacation!

Regards.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Deepak

General & Family Physician

Practicing since :2012

Answered : 149 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does Modus help in delaying periods?

Brief Answer: Yes. It can delay period. Detailed Answer: Hi... Welcome to HCM. Thank you for posting your query. I understand your concern. Modus 10mg contains Progesterone which can help in your case to delay period. Usually we advice to take these drugs 3 days before expected date of period ( In your case start from 1st) 3 times daily, till desired date (ie till 7th). This is because Progesterone level in your body should gradually increase to cause desired effect. Since you will be using it for short term, don't worry about any side effects. However it would be wise to take this pill under supervision of your local doctor. Hope this helps you. Have a happy vacation. Take care, BYE.